Thunderstorm Wind, Eureka
- When
- June 19, 2:00 PM PST to 2:05 PM PST
- Where
- Eureka County, 6.31 mi N of (P68)eureka
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.690, -115.980
Thunderstorms brought wind gusts to 65 mph and hail up to the size of quarters to portions of central Nevada.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorms brought wind gusts to 65 mph and hail up to the size of quarters to portions of central Nevada.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 19, 2:09 AM PST, 11 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 309 AM PDT Mon Jun 19 2017 .SYNOPSIS...Ridge will remain in place providing well above normal temperatures this week with record breaking heat possible today and Tuesday. In addition, some moisture will begin to move into central Nevada this afternoon. Expect a mix of dry and wet afternoon thunderstorms beginning today and lasting through midweek. && .SHORT TERM...Today through Tuesday. Ridge over Arizona will continue to provide heat and will begin to pivot moisture into central Nevada. There is enough instability each afternoon for the next several days that a mix of wet and dry thunderstorms will be possible in this region. Despite precipitable water values of 0.75 inches to near 1 inch and appreciable CAPE of 400 to 700 j/kg, weak forcing should limit a large scale dry lightning outbreak today and Tuesday. However, gusty outflow winds of 50 mph are likely given the very dry sublayer up to 500 mb farther south. In addition to thunderstorms, near-record high temperatures are possible across the CWA today and Tuesday with lower 100s being common across the lowest valleys across southern Humboldt and northern Nye counties. Middle to upper 90s will exist farther north and east. A moderate heat risk will exist across most of central and much of northern NV Monday and Tuesday. .LONG TERM...Tuesday night through Sunday. A drier northwest flow will begin to impinge on northern NV Wed keeping isolated thunderstorms confined to central NV and the southern portions of northeast NV. By Thursday this drier air will have spread over all of northern and central NV for an end to the threat of thunderstorms. This drier regime will continue through the weekend. The northwest flow will also bring cooler air into the region with high temps gradually dropping 5 to 10 degrees by the weekend. && .AVIATION...VFR conditions next 24 hours. Isolated showers and thunderstorms will develop this afternoon and evening possibly impacting the KWMC/KEKO terminals. .FIRE WEATHER...Near record high temperatures and low daytime relative humidity are expected Monday and Tuesday. Mid-level moisture will work its way northeastward into eastern and northern NV tonight and Monday allowing for isolated dry thunderstorms Monday and Tuesday. Winds will be relatively light through the week staying below critical levels but relative humidity will be at critical levels during the daytime. && .HYDROLOGY...Warm temperatures will continue to promote snow melt and elevated stream flows through the week. Lamoille Creek is expected to remain in or fluctuate into minor flood stage through the next several days. The Humboldt River at Battle Mountain remains just below flood stage and is expected to slowly fall this week. The lower Humboldt River from Comus downstream through Winnemucca to the Humboldt/Pershing County border continues to slowly fall but will remain in minor flood stage for at least the next few days. Wildhorse Reservoir is still flowing over the spillway. There is no threat for flooding at this time downstream along the Owyhee River. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 89/91/91/89
Hazardous Weather Outlook National Weather Service Elko NV 827 AM PDT Mon Jun 19 2017 NVZ030-031-033>041-201530- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 827 AM PDT Mon Jun 19 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. Warming temperatures will continue due to high pressure across northern and central Nevada. Afternoon highs will reach into the low to mid 90s today, with a few localized sites nearing the 100 degree mark. In addition, mid-level moisture will be on the increase, allowing for isolated dry thunderstorms to develop this afternoon in much of Lander/Eureka counties and portions of the surrounding county areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Look for hot, well above-normal temperatures to continue this week across much of the state. High temperatures in the 90s and lower 100s are expected across northern and central Nevada with the highest temperatures occurring across the lower valleys of Humboldt and northern Nye counties. Moisture will stream northeastward on the western side of the ridge under southwest flow into central and northern Nevada through Monday. Isolated dry thunderstorms are again possible Tuesday and Wednesday. Strong and potentially damaging outflow winds associated with the thunderstorms could occur today and Tuesday across the state. Thunderstorms are expected to be dry initially and could potentially starting a few wildfires. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
Special Weather Statement National Weather Service Elko NV 214 PM PDT MON JUN 19 2017 NVZ037-192200- Southern Lander County and Southern Eureka County NV- 214 PM PDT MON JUN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL 300 PM PDT... At 213 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles east of New Pass Summit, moving northeast at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Lander County. LAT...LON 3946 11731 3955 11742 3982 11725 3956 11694 TIME...MOT...LOC 2113Z 223DEG 20KT 3955 11729 90/86
The Elko radar (KLRX), 136 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A report was received via social media of hail roughly the size of quarters near Bald Mountain Mine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2017Every state in 2017This day in weather historyWarnings in Nevada, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697530, 697529.